Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Marquette, MI

July 19, 2021

NWS Marquette, MI issued this small craft advisory at Jul 19, 2021, 4:07 PM EDT. It took effect at Jul 20, 2021, 2:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2021, 4:07 PM EDT (20:07 UTC)
In effect from
Jul 20, 2021, 2:00 AM EDT
Expired
Jul 20, 2021, 11:00 PM EDT
In force
21 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

728 
WHUS73 KMQT 192007
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
407 PM EDT Mon Jul 19 2021

LSZ244-200415-
/O.CON.KMQT.SC.Y.0073.000000T0000Z-210719T2200Z/
/O.NEW.KMQT.SC.Y.0074.210720T0600Z-210720T2100Z/
Eagle River to Manitou Island MI-
407 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...

* WHAT...For the first Small Craft Advisory, west winds 10 to 15 
  kt occurring. For the second Small Craft Advisory, northeast 
  winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft 
  expected.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...For the Small Craft Advisory, until 6 PM EDT this 
  evening. For the Small Craft Advisory, from 2 AM to 5 PM EDT 
  Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>251-200415-
/O.NEW.KMQT.SC.Y.0074.210720T0900Z-210721T0000Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
407 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

* WHAT...North winds 10 to 20 kt and waves 2 to 5 ft expected.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...From 5 AM to 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-250-200415-
/O.NEW.KMQT.SC.Y.0074.210720T1500Z-210721T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
407 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT
TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage and 5NM East of a line from Fairport MI to Rock 
  Island Passage.

* WHEN...From 11 AM to 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-241-200415-
/O.NEW.KMQT.SC.Y.0074.210720T0900Z-210720T2100Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
407 PM EDT Mon Jul 19 2021 /307 PM CDT Mon Jul 19 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO
5 PM EDT /4 PM CDT/ TUESDAY...

* WHAT...Northeast winds 10 to 20 kt and waves 2 to 5 ft 
  expected.

* WHERE...Saxon Harbor WI to Black River MI and Black River to 
  Ontonagon MI.

* WHEN...From 5 AM EDT /4 AM CDT/ to 5 PM EDT /4 PM CDT/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242-243-245-200415-
/O.NEW.KMQT.SC.Y.0074.210720T0600Z-210720T2100Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Manitou Island to Point Isabelle MI-
407 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI and Manitou Island 
  to Point Isabelle MI.

* WHEN...From 2 AM to 5 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
5 follow-up statements
312 
WHUS73 KMQT 200145
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
945 PM EDT Mon Jul 19 2021

LMZ248-200945-
/O.EXA.KMQT.SC.Y.0074.210720T1500Z-210721T0000Z/
Seul Choix Point to Point Detour MI-
945 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT
TUESDAY...

* WHAT...North winds 10 to 20 kt and waves 2 to 5 ft expected.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...From 11 AM to 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>251-200945-
/O.CON.KMQT.SC.Y.0074.210720T0900Z-210721T0000Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
945 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
TUESDAY...

* WHAT...North winds 10 to 15 kt and waves 2 to 5 ft expected.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...From 5 AM to 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-250-200945-
/O.CON.KMQT.SC.Y.0074.210720T1500Z-210721T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
945 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Green Bay North of line from Cedar River MI to 
  Rock Island Passage.

* WHEN...From 11 AM to 8 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-241-200945-
/O.CON.KMQT.SC.Y.0074.210720T0900Z-210720T2100Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
945 PM EDT Mon Jul 19 2021 /845 PM CDT Mon Jul 19 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM
CDT/ TO 5 PM EDT /4 PM CDT/ TUESDAY...

* WHAT...Northeast winds 10 to 15 kt and waves 2 to 5 ft 
  expected.

* WHERE...Black River to Ontonagon MI and Saxon Harbor WI to 
  Black River MI.

* WHEN...From 5 AM EDT /4 AM CDT/ to 5 PM EDT /4 PM CDT/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242>245-200945-
/O.CON.KMQT.SC.Y.0074.210720T0600Z-210720T2100Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
945 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT
TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI, Manitou Island to 
  Point Isabelle MI and Eagle River to Manitou Island MI.

* WHEN...From 2 AM to 5 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
985 
WHUS73 KMQT 200806
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
406 AM EDT Tue Jul 20 2021

LMZ221-248-250-201615-
/O.EXT.KMQT.SC.Y.0074.210720T1100Z-210721T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
406 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>250-201615-
/O.EXT.KMQT.SC.Y.0074.210720T0806Z-210721T0000Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-
406 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI and Munising to Grand Marais MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-201615-
/O.EXT.KMQT.SC.Y.0074.210720T0806Z-210720T2000Z/
Grand Marais to Whitefish Point MI-
406 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Waves 2 to 5 ft occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-241-201615-
/O.CON.KMQT.SC.Y.0074.210720T0900Z-210720T2100Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
406 AM EDT Tue Jul 20 2021 /306 AM CDT Tue Jul 20 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM
CDT/ THIS AFTERNOON...

* WHAT...Northeast winds 10 to 20 kt and waves 3 to 5 ft 
  expected.

* WHERE...Black River to Ontonagon MI and Saxon Harbor WI to 
  Black River MI.

* WHEN...Until 5 PM EDT /4 PM CDT/ this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242>245-201615-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210720T2100Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
406 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI, Manitou Island to 
  Point Isabelle MI and Eagle River to Manitou Island MI.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
357 
WHUS73 KMQT 201400
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1000 AM EDT Tue Jul 20 2021

LMZ221-248-250-202200-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210721T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1000 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-241-202100-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210720T2100Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
1000 AM EDT Tue Jul 20 2021 /900 AM CDT Tue Jul 20 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM
CDT/ THIS AFTERNOON...

* WHAT...Northeast winds 10 to 15 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Black River to Ontonagon MI and Saxon Harbor WI to 
  Black River MI.

* WHEN...Until 5 PM EDT /4 PM CDT/ this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242>245-202100-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210720T2100Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
1000 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 15 kt and waves 3 to 6 ft 
  occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI, Manitou Island to 
  Point Isabelle MI and Eagle River to Manitou Island MI.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>250-202200-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210721T0000Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-
1000 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 15 kt and waves 3 to 6 ft occurring.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI and Munising to Grand Marais MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-202000-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210720T2000Z/
Grand Marais to Whitefish Point MI-
1000 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Waves 2 to 5 ft occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
731 
WHUS73 KMQT 202017
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
417 PM EDT Tue Jul 20 2021

LSZ251-202130-
/O.EXP.KMQT.SC.Y.0074.000000T0000Z-210720T2000Z/
Grand Marais to Whitefish Point MI-
417 PM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

LMZ221-248-250-210300-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210721T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
417 PM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-241-202130-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210720T2100Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
417 PM EDT Tue Jul 20 2021 /317 PM CDT Tue Jul 20 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM
CDT/ THIS AFTERNOON...

* WHAT...Waves 3 to 4 ft occurring.

* WHERE...Black River to Ontonagon MI and Saxon Harbor WI to 
  Black River MI.

* WHEN...Until 5 PM EDT /4 PM CDT/ this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242>245-202130-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210720T2100Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
417 PM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Waves 3 to 4 ft occurring.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI, 
  Manitou Island to Point Isabelle MI, Eagle River to Manitou 
  Island MI and Ontonagon to Upper Entrance of Portage Canal MI.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>250-210000-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210721T0000Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-
417 PM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 5 ft occurring.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI and Munising to Grand Marais MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
204 
WHUS73 KMQT 210200
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1000 PM EDT Tue Jul 20 2021

LMZ221-248-250-210300-
/O.CON.KMQT.SC.Y.0074.000000T0000Z-210721T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1000 PM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 15 kt occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 2:21 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 19, 2:21 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
221 PM EDT Mon Jul 19 2021

.SHORT TERM...(This evening through Tuesday)
Issued at 220 PM EDT MON JUL 19 2021

High pressure slowly sinking south out of the region has given
us another quiet day. Daytime highs so far have climbed into the
80s in most locations. Continued hazy skies have also been
observed on all GOES products through the day. Some gusty winds in
the Keweenaw and the lake breezes off Lake Michigan and Superior
have also been observed. This afternoon, some convection might
fire some showers and thunderstorms along the lake breeze
boundaries in the east. Given MLCAPE generally near 800 j/kg and
weak shear, expecting more pulse like activity instead of
organized development.

A cold front is progged to move through the region overnight. Ahead
of this, additional convection is expected to move across the lake
into the UP. Models are struggling to resolve a consistent solution,
particularly in regards to ongoing activity over the Arrowhead and
areas west, so its unclear if the LLJ over currently over the lake
will be enough to sustain elevated convection as it moves over the
lake. If it does, then some strong storms capable of producing gusty
winds can't be ruled out.

With the passage of the cold front, 850mb temps are expected to fall
from today's ~17C to 11C tomorrow. This will translate to a much
cooler day tomorrow where most of the north half will top out in the
60s and the south half in the 70s. Increasing moisture behind the
front will also allow for mostly cloudy skies early on, and perhaps
some drizzle especially in the upslope regions of the north-central.

.LONG TERM...(Tuesday through Sunday)
Issued at 355 AM EDT MON JUL 19 2021

The large scale pattern across the CONUS beginning on Tuesday will
continue to be defined by upper-level ridging centered over the
Rockies with the ridge axis extending northeast through the Northern
Plains to near Hudson Bay. The sensible weather in the Upper Great
Lakes will be determined by the passage of at least three short
waves that rotate around the ridge and then dip southeastward across
the area in NW flow. The first of these is Tuesday with the now well-
advertised cold front passage. The timing of the second is still
somewhat in question as there continue to be some run-to-run
fluctuations in the models, but the general consensus is for another
round of rain Wednesday night through Thursday. The third wave looks
to move through on Saturday with yet another chance for rain.

Tuesday morning, the cold front will have cleared the U.P. and the
whole area will be seeing NNE to NNW winds in its wake. A few CAMs
resolve a few showers lingering over the far east first thing in the
morning, so have kept slight chance POPs through about 14z. As
surface high pressure nudges into Northern Ontario on Tuesday, the
surface flow over the U.P. will veer to NNE. Most guidance shows
upslope-driven saturation to around 3 kft along the higher terrain of
the north-central, including Marquette County, which could result in
a few patches of drizzle. Although drizzle should be confined to the
upslope regions, the stratus looks to hang on well into the day
across much of the region, which will keep temps on the cool side.
Highs should range from around 60 in the higher terrain of
Marquette County to the mid 70s south central.

Tuesday night and Wednesday look mostly dry as high pressure sinks
south across Lake Superior and settles over the U.P. The only
exception is over the far west on Wednesday where there could be a
few scattered showers as Tuesday's cold front starts to push back
north as a warm front. Right now it does not look like there will be
enough instability for thunderstorms Wednesday.

Wednesday night still features the best chance for widespread
showers in the next week as this front continues to push back north
and a mid-level wave rides southeastward along it. With PWATs rising
back to around 1.5-1.75", a little bit of MUCAPE building back in,
and shear vectors oriented along the front allowing for training of
showers, there is the potential for some localized heavy rain
Wednesday night into Thursday. This cloud cover/rain should keep
overnight lows Wednesday night warmer than NBM guidance, and then
suppress Thursday highs a little below NBM guidance as well. Should
see highs Thursday mostly in the mid 70s.

By Friday that front will sink back south and be replaced by high
pressure again, leading to a dry and pleasant day with highs in the
upper 70s and low 80s. Models continue to advertise another mid-
level wave Saturday drawing the front back north towards the area
and setting up another rain chance. Kept the NBM's chance POPs for
now but if there continues to be a model consensus, could see an
argument for increasing those. After Saturday, the GEFS and EPS show
significantly increased spread in 850 mb temps which is to be
expected in a pattern like this where subtle oscillations in the
strength of the western U.S. ridge have significant impacts on temps
locally here on its northeastern periphery.
&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 121 PM EDT MON JUL 19 2021

VFR conditions today will degrade to IFR and LIFR by tomorrow
morning with the passage of a cold front. Ahead of this cold front,
gusty winds at KCMX will continue to be possible. As the front
approaches from the west, convection is expected to develop upstream
and progress across Lake Superior. This could impact all terminals
tonight, but guidance is struggling to consistently resolve ongoing
convection over MN, let alone convective evolution later this
afternoon in Canada. Maintained VCSH and VCTS from previous issuance
given the high levels of uncertainty. After the frontal passage,
increasing low level moisture and upslope flow is expected to
quickly reduce ceilings to IFR at KCMX/KIWD and LIFR at KSAW.
Indications are that ceilings will begin improving during the late
morning hours.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 220 PM EDT MON JUL 19 2021

Some thunderstorm activity is possible this evening and tonight
ahead of a cold front moving south through the region. Following
this frontal passage, cold air advection and pressure rises will
allow for some gusty north to northeasterly winds to upwards of 25
knots at times through tomorrow morning. Following this winds are
expected to remain below 20 knots through the end of the week.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...RJC
AVIATION...JP
MARINE...JP
Hazardous weather outlook, Jul 19, 4:28 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
428 AM EDT Mon Jul 19 2021

MIZ001>007-009>014-084-085-200830-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
428 AM EDT Mon Jul 19 2021 /328 AM CDT Mon Jul 19 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms over the east half of Upper
Michigan this afternoon.

There is another chance of thunderstorms tonight. The best chance
of a thunderstorm will be over the Keweenaw Peninsula this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A high swim risk is expected for all of the Lake Superior beaches
on Tuesday.

There is a slight chance of thunderstorms over far western Upper
Michigan Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-200830-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
428 AM EDT Mon Jul 19 2021 /328 AM CDT Mon Jul 19 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms across Lake Superior tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight chance of thunderstorms Wednesday over western
Lake Superior.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-200830-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
428 AM EDT Mon Jul 19 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:11 AM EDTSmall Craft AdvisoryMQT14 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.